MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HI-Q HAND INSTRUMENTS, OB/GYN USE

OLYMPUS WINTER & IBE GMBH HF-CABLE, MONOPOLAR; HI-Q HAND INSTRUMENTS, OB/GYN USE
Model Number A0355
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation, or if any additional information is provided by the user facility.
 
Event or Problem Description
An olympus representative reported on behalf of the customer during a therapeutic procedure hf-cable, monopolar was connected to st10 and it sparked and disconnected.The device was replaced with a similar one and the procedure was completed.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record for all potential lots found no deviations that could have caused or contributed to the reported issue.As the lot number could not be specifically identified, the manufacturer date is unavailable.From the potential lots shipped to the patient the age of the cable is between 5 and 13 years.Based on the results of the investigation, the root cause could not be conclusively determined as the device was not returned for evaluation.From the available information, it is likely the reported event occurred due to age related wear in combination with improper handling by the user such as application of mechanical force, stress, bending, or pulling.The following information from the instructions for use (ifu) pertains to this event; the service life of the cable is limited to 12 months.After this time, the cable should no longer be used.Furthermore, the cable must be checked for a damage prior to each use and after reprocessing.By gently pulling on the plug (with a maximum of 20 n) the user can determine if there is pre-existing damage to the stranded copper wire of the cable.If the cable does not buckle but remains firm, the cable is most likely fine in this place.Finally, in order not to increase the service life of the cable, the cable should not be wound up with a loop diameter of less than 10 cm, and the user should pull on the connector and not on the cable when unplugging the cable.Olympus will continue to monitor field performance for this device.

Brand Name
HF-CABLE, MONOPOLAR
Common Device Name
HI-Q HAND INSTRUMENTS, OB/GYN USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17650265
Report Number9610773-2023-02392
Device Sequence Number7371097
Product Code HET
UDI-Device Identifier04042761001533
UDI-Public04042761001533
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA0355
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ST10
Patient SexUnknown